Alert archive / Montana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 25, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 8, 2021, 9:53 PM MDT for 4 counties in Montana. It was in force for 53 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2021, 9:53 PM MDT (03:53 UTC)
- Expired
- Jun 8, 2021, 10:46 PM MDT
- In force
- 53 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dawson County, MT, Richland County, MT, Roosevelt County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 174 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 10:10 PM MDT | TSTM WND GST 84 | 3 N Sidney, MT | CORRECTS PREVIOUS TSTM WND GST REPORT FROM 3 N SIDNEY. MEASURE 84 MPH GUST ON HOME WEATHER STATION. |
| Jun 8, 10:15 PM MDT | TSTM WND GST 61 | 2 Wsw Sidney, MT | CORRECTS PREVIOUS TSTM WND GST REPORT FROM 2 WSW SIDNEY. AWOS STATION KSDY SIDNEY AIRPORT. |
| Jun 8, 10:17 PM MDT | TSTM WND GST 62 | 2 Wsw Sidney, MT | AWOS STATION KSDY SIDNEY AIRPORT. GUST OF 62 MPH MEASURED WITH 47 SUSTAINED. TWO MINUTES EARLIER AT 10:15PM, 53 MPH SUSTAINED WITH GUSTS TO 61. |
| Jun 8, 10:17 PM MDT | TSTM WND GST 77 | 1 Nne Sidney, MT | NDAWN MESONET SITE HAS MEASURED A 77 MPH WIND GUST. |
| Jun 8, 10:30 PM MDT | TSTM WND GST 60 | 3 S Bainville, MT | TRAINED SPOTTER REPORTED A MEASURED WIND GUST OF 60 MPH 3 MILES SOUTH OF BAINVILLE. NO WIND DAMAGE REPORTED. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 3:52 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 3.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 558 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted.
988
WUUS55 KGGW 090353
SVRGGW
MTC021-083-085-109-090500-
/O.NEW.KGGW.SV.W.0025.210609T0353Z-210609T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
953 PM MDT Tue Jun 8 2021
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
Northeastern Wibaux County in northeastern Montana...
Southeastern Roosevelt County in northeastern Montana...
Central Dawson County in northeastern Montana...
Richland County in northeastern Montana...
* Until 1100 PM MDT.
* At 952 PM MDT, severe thunderstorms were located along a line
extending from 12 miles southwest of Culbertson to Lambert to 11
miles northwest of West Glendive, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sidney, Fairview, Bainville, Bloomfield, Savage, Lambert, Intake,
Snowden, Enid, Nohly, Wooley, Crane, Midway and Burns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4723 10405 4721 10507 4768 10484 4805 10478
4818 10405
TIME...MOT...LOC 0352Z 261DEG 37KT 4799 10464 4768 10463 4724 10490
HAIL...1.00IN
WIND...60MPH
$$
NWS Glasgow2 follow-up statements
080
WWUS55 KGGW 090423
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
1023 PM MDT Tue Jun 8 2021
MTC021-083-085-109-090500-
/O.CON.KGGW.SV.W.0025.000000T0000Z-210609T0500Z/
Wibaux MT-Roosevelt MT-Dawson MT-Richland MT-
1023 PM MDT Tue Jun 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM MDT
FOR NORTHEASTERN WIBAUX...SOUTHEASTERN ROOSEVELT...NORTHEASTERN
DAWSON AND EASTERN RICHLAND COUNTIES...
At 1022 PM MDT, severe thunderstorms were located along a line
extending from 7 miles south of Bainville to near Sidney to Intake,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sidney, Fairview, Bainville, Lambert, Savage, Intake, Snowden,
Midway, Nohly, Wooley, Burns and Crane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4723 10405 4725 10472 4775 10461 4807 10458
4818 10405
TIME...MOT...LOC 0422Z 261DEG 37KT 4803 10423 4772 10422 4728 10449
HAIL...1.00IN
WIND...60MPH
$$
NWS Glasgow
BLM050
WWUS55 KGGW 090446
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
1046 PM MDT Tue Jun 8 2021
MTC021-083-085-109-090456-
/O.CAN.KGGW.SV.W.0025.000000T0000Z-210609T0500Z/
Wibaux MT-Roosevelt MT-Dawson MT-Richland MT-
1046 PM MDT Tue Jun 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WIBAUX...
SOUTHEASTERN ROOSEVELT...NORTHEASTERN DAWSON AND EASTERN RICHLAND
COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Montana.
LAT...LON 4723 10405 4725 10472 4775 10461 4807 10458
4818 10405
TIME...MOT...LOC 0444Z 261DEG 37KT 4807 10389 4776 10388 4732 10415
$$
NWS GlasgowWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 12:03 PM MDT, 9 hours 50 minutes earlier.
Area forecast discussion, Jun 8, 12:03 PM MDT, 9 hours 50 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 1203 PM MDT Tue Jun 8 2021 .DISCUSSION... 1130AM UPDATE: Morning dewpoints have begun to rise across the area but have not reached critical mass yet for thunderstorms development. Dewpoints also seem just underneath what some of the CAMs have been displaying for this hour. While dewpoint rises may be delayed an hour or so, strong east winds are already ratcheting up and 60+ dewpoints are just on the doorstep of the CWA in North Dakota. In addition there is plenty of light to moderate strato-cirrus flowing in from the south which is helping to keep the current stratus from destabilizing into full convection as fast. But, a couple morning thunderstorms around 9AM did prove that the atmosphere at least aloft is ready to pop. For these reasons we will be doing a 19Z upper air sounding to try to get a more accurate feel for precipitable water, timing of cell development, and hopeful improvement to the HRRR model as the afternoon progresses. GAH MORNING DISCUSSION: A wave moving through SE Montana early this morning is bringing some showers and thunderstorms to the SE part of the forecast area. The rain will move to the east shortly after sunrise this morning. SW flow aloft combined with an ESE low level flow will bring increasing moisture into the area today. Look for a rapid rise in dew points from 25 west to 45 east at 2 am (08Z) to 55 to 65 across the area this afternoon. A warm front lifts north through SE Montana today with a surface low. The front is expected to stall somewhere south of the Missouri River this afternoon and remain stationary tonight as the low moves into North Dakota with a cold front. An inverted surface trough to the NW of the surface low will become the focus area of convection today and tonight. The trough will combine with several ingredients necessary for severe thunderstorms. CAPE will as high as 4000 J/Kg range this afternoon and evening in the east. Lapse rates and shear values will also be strong. SPC has maintained a slight risk for severe thunderstorms, with an embedded hatched area for possible tornadoes and hail that could exceed 2 inches in diameter. Locally heavy rainfall is possible as precipitable water approaches 1.75 inches. There is a potential for 2+ inch downpours especially north of the Missouri River that even in a severe drought could bring flash flooding. Will issue a Flash Flood Watch for areas north of the Missouri River for late this afternoon and tonight. East winds will be strong enough today and this evening for a Lake Wind Advisory for Fort Peck Lake. Wednesday for the most part will be a break between system with a shortwave ridge in the SW flow aloft. A cold front in western Montana ahead of an upper trough in the Pacific NW will bring thunderstorms to central Montana that could move through the western zones of the forecast area Wednesday Night. The upper trough and cold front moves into the forecast area Thursday afternoon and evening. Atmosphere once again will be very unstable ahead of the cold front with CAPE exceeding 3000 j/kg in some areas. Look for thunderstorms with heavy rain possible and another round of severe thunderstorms as strong as today's. Chances for showers and thunderstorms will linger into Friday especially in the NE as the upper trough moves into Canada. The weekend looks dry with an upper ridge and surface high pressure. && .AVIATION... LAST UPDATED: 1745Z FLIGHT CAT: VFR-IFR DISCUSSION: A mix of IFR, MVFR and VFR this afternoon and tonight. A few showers and thunderstorms will move through the KGDV through 14z this morning. Low pressure and warm front will move north into SE Montana today. The low will move northeast into NW North Dakota tonight. Showers and thunderstorms will develop this morning in the KGGW and KOLF areas this morning and spread into the KSDY and KGDV areas this afternoon. Some storms will be severe with LARGE HAIL and DAMAGING WIND that could exceed 50 knots this afternoon and evening. Heavy rain will reduce visibility to IFR levels at times. Low clouds will bring a mix of MVFR and IFR ceilings at times tonight. WIND: East at 15 to 30 kts today. Turning to the north and NE and diminishing to around 10 kts tonight. Strong and erratic winds are expected near thunderstorms and in any outflows that occurs in thunderstorms. /GAH && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for Central and Southeast Phillips...Central and Southern Valley...Daniels...Eastern Roosevelt...Northern Phillips...Northern Valley...Sheridan... Southwest Phillips...Western Roosevelt. Lake Wind Advisory until 9 PM MDT this evening For Fort Peck Lake for Central and Southeast Phillips...Central and Southern Valley...Garfield...McCone...Petroleum. && weather.gov/glasgow
In the hours before
Local storm report, Jun 8, 8:53 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
853 PM MDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL INTAKE 47.30N 104.52W
06/08/2021 M1.50 INCH DAWSON MT PUBLIC
FACEBOOK COMMENT WITH HAIL MEASUREMENT.
&&
JEZLocal storm report, Jun 8, 9:09 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
909 PM MDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND GST 10 S VIDA 47.69N 105.49W
06/08/2021 M55 MPH MCCONE MT MESONET
MESONET STATION MTCOW 9.9 S VIDA (MT DOT).
&&
TFJLocal storm report, Jun 8, 9:10 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
910 PM MDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND GST 4 NE HODGES 47.02N 104.33W
06/08/2021 M55 MPH DAWSON MT MESONET
MESONET STATION MTBVR 3.8 NE HODGES (MT
DOT).
&&
TFJLocal storm report, Jun 8, 9:16 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
916 PM MDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL SAINT PHILLIP 46.83N 104.15W
06/08/2021 E1.50 INCH WIBAUX MT PUBLIC
FACEBOOK MESSAGE WITH PHOTO. SIZE OF HAIL
ESTIMATED TO BE 1.5 INCHES.
&&
JEZSpecial weather statement, Jun 8, 9:23 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Glasgow MT
923 PM MDT Tue Jun 8 2021
MTZ019-020-023>026-062-090430-
Richland MT-Dawson MT-Sheridan MT-Prairie MT-Western Roosevelt MT-
McCone MT-Eastern Roosevelt MT-
923 PM MDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROOSEVELT...SOUTHEASTERN
SHERIDAN...EASTERN MCCONE...NORTHERN PRAIRIE...NORTHERN DAWSON AND
RICHLAND COUNTIES UNTIL 1030 PM MDT...
At 922 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Brockton to 13 miles
northeast of Richey to 8 miles southwest of Lindsay. Movement was
northeast at 55 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Sidney, Poplar, Culbertson, Fairview, Brockton, Medicine Lake,
Bainville, Froid, Richey, Westby, Savage, Intake, Bloomfield,
Lambert, Lindsay, East Fairview, Reserve, Enid, Nohly and Wooley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Glasgow.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
northeastern Montana.
LAT...LON 4898 10405 4775 10404 4735 10424 4732 10445
4727 10438 4705 10557 4819 10523
TIME...MOT...LOC 0322Z 246DEG 48KT 4825 10501 4782 10494 4713 10528
NWS GlasgowLocal storm report, Jun 8, 9:32 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
932 PM MDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL OSWEGO 48.06N 105.88W
06/08/2021 M1.75 INCH VALLEY MT PUBLIC
&&The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:00 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Valley | 60 min |
| Jun 8, 6:07 PM MDT | Areal Flood Advisory | GGW | Wibaux | 112 min |
| Jun 8, 6:16 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 59 min |
| Jun 8, 6:19 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Valley | 56 min |
| Jun 8, 6:24 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 66 min |
| Jun 8, 6:34 PM MDT | Severe Thunderstorm Warning | GGW | Wibaux | 26 min |
| Jun 8, 6:38 PM MDT | Severe Thunderstorm Warning | GGW | McCone, Roosevelt, Valley | 67 min |
| Jun 8, 6:50 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Valley | 42 min |
| Jun 8, 6:53 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Sheridan | 56 min |
| Jun 8, 6:58 PM MDT | Severe Thunderstorm Warning | GGW | Wibaux | 21 min |
| Jun 8, 7:00 PM MDT | Special Weather Statement | GGW | Phillips | 90 min |
| Jun 8, 7:06 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 24 min |
| Jun 8, 7:12 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone | 63 min |
| Jun 8, 7:20 PM MDT | Severe Thunderstorm Warning | GGW | McCone, Roosevelt, Valley | 55 min |
| Jun 8, 7:31 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Roosevelt, Valley | 59 min |
| Jun 8, 7:45 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Prairie | 45 min |
| Jun 8, 7:54 PM MDT | Special Weather Statement | GGW | Valley | 96 min |
| Jun 8, 8:07 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, McCone, Roosevelt | 53 min |
| Jun 8, 8:20 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Prairie, Richland, Valley and 1 more | 55 min |
| Jun 8, 8:26 PM MDT | Flash Flood Warning | GGW | Roosevelt | 118 min |
| Jun 8, 8:57 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan | 27 min |
| Jun 8, 9:07 PM MDT | Areal Flood Advisory | GGW | Roosevelt | 106 min |
| Jun 8, 9:23 PM MDT | Special Weather Statement | GGW | Dawson, Richland, Roosevelt | 67 min |
| Jun 8, 10:53 PM MDT | Special Weather Statement | GGW | Richland | 67 min |
| Jun 9, 3:44 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 51 hr |
| Jun 9, 3:45 PM MDT | Fire Weather Watch | GGW | Dawson, Garfield, McCone, Petroleum, Prairie, Richland and 1 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.